advertisement
Question
Posted by: petrus | 2010/01/22

nicotine addiction

I have been smoking for 57 years .When I was younger I tried to stop a few times .Each time I felt as though I had a serious case of flu.I got very dizzy and felt as though somebody else was using my voice .More recently I tried using Zyban but had to stop as my blood pressure shot up to 180/75 plus .After a year I tried Zyban again but my blood pressure again went sky high .I attributed it to a side effect of Zyban . I am now trying to stop smoking cold turkey
but after a couple of hours -there goes my blood pressure .
Looking back I can now see that each time I tried to stop ,the problems I had was due to high blood pressure .
My question :Is hypertension a known side effect of stopping to smoke ?Is there anything I can do about it , as I can not just let my blood pressure go dangerously high ?
I must mention that I do suffer from hypertension but it is being well controlled by medication .

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

You've been smoking for a lifetime so you should expect feeling uncomfortable going cold turkey. It won't last long.

Hypertension is not a known side-effect of smoke cessation. In fact, high blood pressure is often linked to smoking and not to stopping this unhealthy addiction.

However, should you feel uncertain about this, we suggest that you speak to your GP about your hypertension.

If Zyban didn't work for you, stay away from it. Many people succeed without Zyban.

We would also suggest that you connect with people in your area who have managed to quit cigarettes. It might be an option to start a support group.

Best of luck.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: petrus | 2010/01/23

I live in Uvongo KZN

Reply to petrus
Posted by: Addictions expert forum | 2010/01/23

You've been smoking for a lifetime so you should expect feeling uncomfortable going cold turkey. It won't last long.

Hypertension is not a known side-effect of smoke cessation. In fact, high blood pressure is often linked to smoking and not to stopping this unhealthy addiction.

However, should you feel uncertain about this, we suggest that you speak to your GP about your hypertension.

If Zyban didn't work for you, stay away from it. Many people succeed without Zyban.

We would also suggest that you connect with people in your area who have managed to quit cigarettes. It might be an option to start a support group.

Best of luck.

Reply to Addictions expert forum
Posted by: Harmony Clinic | 2010/01/22

Hello Nicotine Addiction

We have taken note of your question and will get back to you ASAP. Can you let us know in the meantime where you live? In which city? We would like to put you in touch with a support group if possible and we will get back back with an answer as well.

Kind Regards
Harmony Clinic.

Reply to Harmony Clinic

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement